Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 159, NWS New Orleans, LA

June 17, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 17, 2021, 9:45 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 19, 2021, 11:17 AM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2021, 9:45 AM CDT (14:45 UTC)
In effect from
Jun 19, 2021, 11:17 AM CDT
Expired
Jun 19, 2021, 7:34 PM CDT
In force
8 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 4.15 ft at Jun 19, 2021, 11:00 PM CDT.

actionminormoderate051006/1706/1806/1906/2006/21
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

664 
WGUS44 KLIX 171445
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
945 AM CDT Thu Jun 17 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-180845-
/O.NEW.KLIX.FL.W.0159.210619T1617Z-210621T0926Z/
/CVEL1.1.ER.210619T1617Z.210620T0000Z.210621T0325Z.NO/
945 AM CDT Thu Jun 17 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Falaya River At Boston St in Covington.
* From Saturday morning to early Monday morning.
* At 8:30 AM CDT Thursday the stage was 1.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Saturday morning to a crest of 8.0 feet Saturday evening.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

KO
5 follow-up statements
489 
WGUS84 KLIX 180054
FLSLIX

Flood Statement
National Weather Service New Orleans LA
754 PM CDT Thu Jun 17 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-181900-
/O.EXT.KLIX.FL.W.0159.210619T1617Z-210621T0925Z/
/CVEL1.1.ER.210619T1617Z.210620T0000Z.210621T0325Z.NO/
754 PM CDT Thu Jun 17 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From Saturday morning to early Monday morning.
* At 7:30 PM CDT Thursday the stage was 1.9 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Saturday morning and continue rising to a crest of 8.0 feet 
  Saturday evening. The river is forecast to fall below flood stage 
  by late Sunday evening.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

PG
535 
WGUS84 KLIX 181346
FLSLIX

Flood Statement
National Weather Service New Orleans LA
846 AM CDT Fri Jun 18 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Camp Covington, Boston St in 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-190800-
/O.EXT.KLIX.FL.W.0159.210619T1654Z-210621T1617Z/
/CVEL1.1.ER.210619T1654Z.210620T1200Z.210621T1017Z.NO/
846 AM CDT Fri Jun 18 2021

...The Flood Warning is now in effect until late Monday morning...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From Saturday morning to late Monday morning.
* At 7:30 AM CDT Friday the stage was 1.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 8.0 feet Sunday morning.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

KO
480 
WGUS84 KLIX 190044
FLSLIX

Flood Statement
National Weather Service New Orleans LA
744 PM CDT Fri Jun 18 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Boston St in Covington...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-191845-
/O.CON.KLIX.FL.W.0159.210619T1654Z-210621T1617Z/
/CVEL1.1.ER.210619T1648Z.210620T1200Z.210621T1017Z.NO/
744 PM CDT Fri Jun 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From Saturday morning to late Monday morning.
* At 6:30 PM CDT Friday the stage was 2.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning and then continue rising to a crest of 8.0 feet 
  by Sunday morning. The river is expected to fall below flood stage 
  early Monday morning.
* Impact...At 7.0 feet, Water will rise onto the west bank flooding 
  property of the Bogue Falaya Towers at East Boston Street and 
  threatening commercial property on the east bank near Military 
  Road. Bogue Falaya River Park and Christ Episcopal School grounds 
  will begin to flood.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

PG
591 
WGUS84 KLIX 191441
FLSLIX

Flood Statement
National Weather Service New Orleans LA
941 AM CDT Sat Jun 19 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

For the Bogue Falaya...including Boston St in Covington...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-200845-
/O.EXT.KLIX.FL.W.0159.210620T1200Z-210620T1800Z/
/CVEL1.1.ER.210620T1200Z.210620T1200Z.210620T1200Z.NO/
941 AM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Bogue Falaya River At Boston St in Covington.
* From Sunday morning to early tomorrow afternoon.
* At 8:30 AM CDT Saturday the stage was 3.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 6.0 feet 
  Sunday morning.
* Impact...At 6.0 feet, The river will leave its banks under the 
  Boston Street Bridge and begin to flood the Bogue Falaya Towers 
  property.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

JFL
262 
WGUS84 KLIX 200034
FLSLIX

Flood Statement
National Weather Service New Orleans LA
734 PM CDT Sat Jun 19 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

LAC103-200145-
/O.CAN.KLIX.FL.W.0159.210620T1200Z-210620T0034Z/
/CVEL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 PM CDT Sat Jun 19 2021

...The Flood Warning for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 6:30 PM CDT Saturday the stage was 4.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to rise to a crest of 5.0 feet 
  early tomorrow afternoon.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 17, 4:23 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 17, 4:23 AM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
423 AM CDT Thu Jun 17 2021

.SYNOPSIS...

Surface boundary separating dew points in the 60s from much more
humid air is currently over our coastal waters and is reasonably
depicted on radar by a narrow band of showers and a few
thunderstorms. Upper ridging still over the southern Rockies, with
an upper trough over New England. Skies mostly clear across the
area, with comfortable temperatures in the mid and upper 60s
across most of the northern half of the area, and in the 70s for
most of the southern areas. New Orleans metro remains a little
warmer, as northeast winds are coming off Lake Pontchartrain water
temperatures that are in the upper 80s.

&&

.SHORT TERM (through Saturday night)...

Eyes will be on the Bay of Campeche today, monitoring the area of
disturbed weather in that area. Should start to see some northward
movement by late in the day, and if something is going to
organize, that should start happening overnight. Today will be
rather quiet regarding precipitation, with any showers and storms
remaining offshore. Dew points will remain in the 60s in most
areas, making conditions fairly comfortable, considering it's
mid-June. While NBM high temperature values today are a couple of
degrees above operational guidance, somewhat concerned that those
values may not even be warm enough, considering most of our CWA
was in the mid 90s yesterday. We're in line with our neighbors
right now, so will brief the day shift to keep an eye on it.

As the Bay of Campeche disturbance begins moving northward
tonight, so will the surface boundary, and moisture will rush back
to the north. BUFR soundings for New Orleans show precipitable
water values less than an inch this afternoon already back to 1.6
by Friday morning, and over 2 inches by midday Friday.
Precipitation chances will increase during the day on Friday from
south to north with likely to categorical PoPs by Friday evening.
Main threat of heavy rain will occur overnight Friday night
through Saturday. The area of most significant threat for heavy
rain and severe weather will be displaced to the right of any
circulation center. Still quite a bit of uncertainty on a track,
but there are enough indications that some portions of our area
will see very heavy rainfall over about a 36 hour period,
potentially 5-10 inches with locally higher amounts. Precipitable
water values expected to end up somewhere around 2.5 inches, which
is at the upper end of climatology for late June, so those amounts
are certainly achievable, even with a system like this. Right
now, best estimates would be from about Interstate 55 eastward,
but that definitely could shift one way or the other. As a track
becomes better defined, Flash Flood Watches will likely be issued
later today for portions of the area late Friday into Saturday.

Isolated tornadoes could definitely be an issue with rainbands to
the east of the low. NAM BUFR soundings showing 0-3KM helicities
well over 400 east of the track.

Onshore winds will push tide levels up as well. Fortunately, we're
near neap tide ranges. Current indications are surge levels should
be in the 1-2 foot range, but again, that'll be dependent on
strength and track of the system.

System should track northeast away from the area Saturday night
with the heavy rain threat diminishing.

Temperature guidance for Friday/Saturday looks reasonable
considering precipitation trends. 35

&&

.LONG TERM (Sunday and beyond)...

The primary concern for the first half of next week will be the
passage of a northern stream longwave trough and associated
frontal boundary next Tuesday into Wednesday. In advance of this
feature, a largely zonal flow regime in the upper levels will
combine with weak low to mid-level ridging to produce warmer and
more diurnally induced convection for Sunday and Monday.
Additionally, a lingering theta e axis and region of higher
precipitable water values could keep rain chances a bit more
elevated than expected for the overlying upper level pattern on
Sunday.

Starting with Sunday, the low pressure system impacting the area
late this week will be quickly departing to the east and northeast
with the primary forcing and rain impacts advecting into the Mid-
Atlantic states.  However, an axis of higher precipitable water
values is expected to trail behind this low pressure system and
stretch in a southwest oriented fashion back into the Gulf of Mexico
on Sunday.  Precipitable water values will be lower than observed on
Saturday, but should still remain fairly elevated in the 1.75 to 2
inch range through Sunday evening.  Although upper level support
will be trending downward, there should be enough residual omega in
place to support scattered to numerous showers and thunderstorms
through the day, and the threat of some locally heavy downpours and
street flooding issues will persist.  Temperatures will be near to
slightly below normal given the expected amount of shower and
thunderstorm in place through the day.  By Sunday night, conditions
will begin to improve as instability decreases and some weak
negative vorticity advection develops aloft.

By Monday, a more typical Summer pattern of diurnally induced
convection is expected to take hold.  The flow pattern aloft will be
zonal in nature, and a deep layer southwest flow pattern will be in
place in the low to mid-levels.  The one caveat is that precipitable
water values will remain elevated as an axis of deeper moisture
remains over the region with readings of around 2 inches expected.
This moisture will tap into a fairly unstable airmass to produce
scattered showers and thunderstorms throughout much of the day, and
once again some locally heavy downpours and isolated street flooding
events will be the primary concern.

The threat of stronger storms will increase on Tuesday and Wednesday
as a northern stream trough axis and an associated surface front
push through the area.  A band of convection could accompany the
front on Tuesday, and have higher POP in the likely range of around
60 percent to reflect this risk.  Temperatures are also forecast to
be a few degrees cooler than average due to the expected increase in
cloud cover and thunderstorm activity.  After reviewing model
soundings, the profile looks favorable for a few wind events to
potentially occur, and this is supported by DCAPE values in excess
of 1000 J/KG both Tuesday and Wednesday afternoons.  This pattern
and the potential for a few strong to possibly severe thunderstorms
will need to monitored over the weekend.  PG

&&

.AVIATION...

VFR conditions will persist at all of the terminals this morning.
Winds will generally be from the east and northeast through the
morning hours, and a shift to the southeast is expected during the
afternoon hours. Overall, no significant impacts to aviation are
expected through 12z Friday, but will expect deteriorating
conditions 12z-18z Friday for at least the southern terminals.

&&

.MARINE...

Seeing borderline Small Craft Exercise Caution conditions early
this morning in some of the waters, but those winds are on a
downward trend and won't carry the headlines. Conditions are
expected to deteriorate late tonight, with Small Craft Advisories
likely to be necessary Friday through Sunday if we don't end up
with tropical headlines.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  68  87  72 /   0   0  50  50
BTR  91  71  87  74 /   0   0  70  60
ASD  92  73  86  75 /   0  10  80  70
MSY  93  78  87  77 /   0  20  80  80
GPT  91  75  85  76 /   0  20  80  70
PQL  91  73  85  74 /   0  20  70  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:30 PM CDTCoastal Flood WarningLIXOrleans, Saint Bernard, Saint Tammany47 hr
Jun 17, 1:30 PM CDTCoastal Flood AdvisoryLIXOrleans, Saint Bernard, Saint John the Baptist, Saint Tammany54 hr
Jun 17, 1:36 PM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more47 hr
Jun 17, 4:02 PM CDTTropical Storm WarningLIXAssumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany48 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.